Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 9, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Aug 19, 2013, 4:25 PM PDT for Kern County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2013, 4:25 PM PDT (23:25 UTC)
- Expired
- Aug 19, 2013, 7:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Kern County, CA
The radar
The San Joaquin Valley radar (KHNX), 113 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 7:00 PM PDT | HEAVY RAIN 1.9 | 6 Nw Lake Isabella, CA | STORM TOTAL RAINFALL. ALSO REPORTED PEA-SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 11.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
072
WGUS56 KHNX 192325
FFWHNX
CAC029-200230-
/O.NEW.KHNX.FF.W.0009.130819T2325Z-130820T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
425 PM PDT MON AUG 19 2013
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA...
* UNTIL 730 PM PDT
* AT 417 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR GLENNVILLE AND IS MOVING
NORTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOCATIONS ALONG POSO CREEK...HIGHWAYS 155 AND 178...AS WELL AS
WOFFORD HEIGHTS AND DEMOCRAT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN
THE WARNED AREA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3561 11884 3576 11889 3578 11847 3551 11852
3547 11874
$$
BSO3 follow-up statements
278
WGUS76 KHNX 200012
FFSHNX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
512 PM PDT MON AUG 19 2013
CAC029-200230-
/O.CON.KHNX.FF.W.0009.000000T0000Z-130820T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KERN CA-
512 PM PDT MON AUG 19 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR NORTH
CENTRAL KERN COUNTY...
AT 504 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER NORTH CENTRAL KERN
COUNTY INCLUDING AROUND GLENNVILLE AND WOFFORD HEIGHTS...AS WELL AS
LOCATIONS ALONG HIGHWAYS 155 AND HIGHWAY 178 THROUGH THE KERN RIVER
CANYON INCLUDING NEAR FREEMAN CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN
THE WARNED AREA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3561 11884 3576 11889 3578 11847 3551 11852
3547 11874
$$
BSO936
WGUS76 KHNX 200147 RRA
FFSHNX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
647 PM PDT MON AUG 19 2013
CAC029-200230-
/O.CON.KHNX.FF.W.0009.000000T0000Z-130820T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KERN CA-
647 PM PDT MON AUG 19 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR NORTH
CENTRAL KERN COUNTY...
AT 636 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING POSSIBLE FLASH FLOODING OVER THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
SANDY...RATTLESNAKE...AND POSO CREEKS IN NORTH CENTRAL KERN COUNTY.
RAINFALL OVER THE LAST 3 HOURS HAS BEEN ESTIMATED AT BETWEEN 3 TO 5
INCHES WITH AN ADDITIONAL INCH POSSIBLE THROUGH THE NEXT
HOUR...POSSIBLY CAUSING ADDITIONAL FLASH FLOODING PROBLEMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3561 11884 3576 11889 3578 11847 3551 11852
3547 11874
$$
JMB445
WGUS76 KHNX 200229
FFSHNX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
729 PM PDT MON AUG 19 2013
CAC029-200239-
/O.EXP.KHNX.FF.W.0009.000000T0000Z-130820T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KERN CA-
729 PM PDT MON AUG 19 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM PDT FOR NORTH
CENTRAL KERN COUNTY...
THE HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3561 11884 3576 11889 3578 11847 3551 11852
3547 11874
$$
JMBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:09 PM PDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 19, 3:09 PM PDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
309 PM PDT MON AUG 19 2013
.SYNOPSIS...
A LOW PRESSURE CENTER OFF THE CENTRAL COAST WILL BRING A CHANCE OF
MAINLY AFTERNOON AND EVENING THUNDERSTORMS OVER THE SIERRA NEVADA
THROUGH WEDNESDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF
THUNDERSHOWERS FOR THE SAN JOAQUIN VALLEY THROUGH TUESDAY MORNING.
THE LOW WILL LIFT NORTHEAST OUT OF THE REGION BY THURSDAY AND BRING
A RETURN OF DRIER WEATHER FOR THE END OF THE WEEK.
&&
.DISCUSSION...
UPPER LOW OFF THE COAST IN CONJUNCTION WITH LARGE SCALE UPPER
RIDGE OVER THE FOUR CORNERS IS PROVIDING A SQUEEZE PLAY TO STREAM
MID LEVEL SUB TROPICAL MOISTURE INTO THE CENTRAL CA INTERIOR.
T-STORMS ARE ONCE AGAIN FIRING UP OVER THE SIERRA AND ALONG THE
TEHACHAPI RANGE ATTM. UPSLOPE CONDITIONS IN ASSOCIATION WITH
MODERATE MUCAPES FROM THE VEGAS SOUNDING OF OVER 2000 J/KG ARE
PROVIDING ENOUGH LIFT TO GET IT GOING AGAIN TODAY. BLENDED PWAT
VALUES OF 1.0-1.5 ARE OVER THE REGION WILL PROVIDE ENOUGH MOISTURE
TO SUPPORT THUNDERSTORMS. ACTIVE PATTERN WILL CONTINUE INTO THE
OVERNIGHT HOURS AS UPPER LOW REMAINS STATIONARY OFF THE COAST AND
MOISTURE FEED CONTINUES.
19Z RUN OF THE HRRR IS PAINTING MOST OF THE CWA WITH QPF FOR THIS
EVENING. EVEN SPREADS QPF INTO THE VALLEY AND OVER TO THE WEST
SIDE OF THE SJV. SOME FLASH FLOODING IS POSSIBLE WITH THE STORMS
IN THE MOUNTAINS AS MOVEMENT IS ONLY AROUND 10 MPH. ADDITIONAL
FIRE STARTS ARE ALSO POSSIBLE WITH NUMEROUS LIGHTNING STROKES
ASSOCIATED THE STORMS.
THE UPPER LOW BEGINS TO OPEN UP AND LIFT NE. BOTH THE MEAN
ENSEMBLE GFS AND THE 12Z OPERATIONAL ECM ARE IN DECENT AGREEMENT
WITH LIFTING THE FEATURE NE BY WED AND SW FLOW ALOFT SETTING UP
WITH DRIER CONDITIONS. EPAC TROUGH WILL DIG SOUTH AND FEED ANOTHER
ROUND OF SUB TROPICAL MOISTURE INTO THE REGION. HAVE INTRODUCED
POPS FOR SUNDAY AND MONDAY OVER THE SIERRA AND OVER THE
TEHACHAPIS.
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCAL MVFR/IFR CONDITIONS
EXPECTED TODAY...MAINLY OVER THE MOUNTAINS AND DESERT. OTHERWISE...
VFR CONDITIONS WILL PREVAIL THROUGHOUT THE CENTRAL CALIFORNIA
INTERIOR DURING THE NEXT 24 HOURS.
&&
.AIR QUALITY ISSUES...
ON MONDAY AUGUST 19 2013... UNHEALTHY FOR SENSITIVE GROUPS IN
SEQUOIA NATIONAL PARK AND FOREST.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 08-19 108:1892 67:1976 74:2012 54:1916
KFAT 08-20 108:1919 76:1959 75:1986 54:1974
KFAT 08-21 108:1919 80:1968 76:1913 51:1959
KBFL 08-19 109:1950 78:1959 79:1961 52:1913
KBFL 08-20 112:1950 77:1959 79:1950 52:1912
KBFL 08-21 110:1919 80:1968 77:1982 51:1918
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
PUBLIC...JDB
AVN/FW...MV
SYNOPSIS...ANDERSEN
WEATHER.GOV/HANFORDHazardous weather outlook, Aug 19, 6:34 AM PDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 634 AM PDT MON AUG 19 2013 CAZ089>094-200000- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 634 AM PDT MON AUG 19 2013 ...ISOLATED THUNDERSTORMS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS. .DAY ONE...TODAY AND TONIGHT SLIGHT CHANCE OF THUNDERSTORMS THROUGH MONDAY EVENING... PARTICULARLY NORTH OF KINGS COUNTY IN ADDITION TO THE EAST SIDE OF THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS. FOR FURTHER DETAILS PLEASE SEE THE LATEST /SFOSPSHNX/. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ096-097-200000- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 634 AM PDT MON AUG 19 2013 ...THUNDERSTORMS POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS. FOR FURTHER DETAILS PLEASE SEE THE LATEST /SFOSPSHNX/. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY. FOR FURTHER DETAILS PLEASE SEE THE LATEST /SFOSPSHNX/. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ095-098-099-200000- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 634 AM PDT MON AUG 19 2013 ...THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND DESERTS. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS THROUGH MONDAY EVENING. FOR FURTHER DETAILS PLEASE SEE THE LATEST /SFOSPSHNX/. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 19, 12:48 PM PDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1248 PM PDT MON AUG 19 2013 CAZ089>099-200100- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1248 PM PDT MON AUG 19 2013 ...SCATTERED THUNDERSTORMS TO IMPACT THE REGION THROUGH THIS EVENING... THUNDERSTORMS ARE BEGINNING TO DEVELOP ACROSS THE WESTERN MOJAVE DESERT IN SAN BERNARDINO COUNTY AS OF 1230 PM. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND WILL MOVE INTO KERN COUNTY IN THE NEXT 1 TO 2 HOURS...AND POSSIBLY DEVELOP ACROSS THE REMAINDER OF THE SAN JOAQUIN VALLEY AND ADJACENT SIERRA NEVADA THROUGH LATE AFTERNOON. THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS OF 50 MPH...VERY HEAVY RAIN AND HAIL. FREQUENT CLOUD TO GROUND LIGHTNING COULD CAUSE NEW FIRE STARTS. BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS...ESPECIALLY IF YOU ARE OUTDOORS LATER TODAY. SKYWARN SPOTTERS SHOULD SEND ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. YOU CAN ALSO KEEP UP US AT OUR TWITTER FEED...AT TWITTER.COM/NWSHANFORD. JMB WEATHER.GOV/HANFORD
Special weather statement, Aug 19, 12:50 PM PDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1250 PM PDT MON AUG 19 2013 CAZ089>099-200100- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1250 PM PDT MON AUG 19 2013 ...SCATTERED THUNDERSTORMS TO IMPACT THE REGION THROUGH THIS EVENING... THUNDERSTORMS ARE BEGINNING TO DEVELOP ACROSS THE WESTERN MOJAVE DESERT IN SAN BERNARDINO COUNTY AS OF 1230 PM. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND WILL MOVE INTO KERN COUNTY IN THE NEXT 1 TO 2 HOURS...AND POSSIBLY DEVELOP ACROSS THE REMAINDER OF THE SAN JOAQUIN VALLEY AND ADJACENT SIERRA NEVADA THROUGH LATE AFTERNOON. THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS OF 50 MPH...VERY HEAVY RAIN AND HAIL. FREQUENT CLOUD TO GROUND LIGHTNING COULD CAUSE NEW FIRE STARTS. BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS...ESPECIALLY IF YOU ARE OUTDOORS LATER TODAY. SKYWARN SPOTTERS SHOULD SEND ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. YOU CAN ALSO KEEP UP WITH US AT OUR TWITTER FEED...AT TWITTER.COM/NWSHANFORD. JMB WEATHER.GOV/HANFORD
Local storm report, Aug 19, 1:22 PM PDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
122 PM PDT MON AUG 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 2 SSW LAKE ISABELLA 35.59N 118.48W
08/19/2013 E0.25 INCH KERN CA PUBLIC
PEA SIZE HAIL REPORTED BY PUBLIC.
&&
JANDLocal storm report, Aug 19, 1:28 PM PDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
128 PM PDT MON AUG 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM FLASH FLOOD 8 WNW RANDSBURG 35.41N 117.79W
08/19/2013 KERN CA LAW ENFORCEMENT
ROAD CLOSURE DUE TO FLASH FLOODING AND DEBRIS ON ROADWAY.
GARLOCK ROAD/REDROCK RANDSBURG ROAD FROM 395 TO STATE
ROUTE 14 CLOSED.
&&
JANDSpecial weather statement, Aug 19, 3:07 PM PDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 307 PM PDT MON AUG 19 2013 CAZ092-094-095-097-192300- KERN CA-TULARE CA- 307 PM PDT MON AUG 19 2013 THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTH CENTRAL TULARE COUNTY IN CENTRAL CALIFORNIA NORTH CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA UNTIL 400 PM PDT AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES NORTHEAST OF BAKERSFIELD...MOVING NORTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... GLENNVILLE...DEMOCRAT...BRECKENRIDGE MOUNTAIN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3573 11899 3584 11869 3551 11857 3544 11877 TIME...MOT...LOC 2206Z 147DEG 14KT 3556 11872 JMB
Special weather statement, Aug 19, 4:14 PM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 414 PM PDT MON AUG 19 2013 CAZ089>099-200700- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 414 PM PDT MON AUG 19 2013 ...SCATTERED THUNDERSTORMS TO IMPACT THE REGION THROUGH THIS EVENING... THUNDERSTORMS HAVE BEEN DEVELOPING OVER THE KERN COUNTY MOUNTAINS AND CONTINUE OVER THE DESERT AREAS. SHOWERS AND THUNDERSTORMS WILL POSSIBLY MOVE WESTWARD INTO THE SOUTHEAST SAN JOAQUIN VALLEY...INCLUDING EASTERN PORTIONS OF BAKERSFIELD...BY EARLY THIS EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP OVER THE SOUTHERN SIERRA NEVADA AND ADJACENT FOOTHILLS BY THIS EVENING. ISOLATED THUNDERSTORMS AND LIGHT RAIN SHOWERS COULD ALSO IMPACT THE REMAINDER OF THE SOUTHERN AND CENTRAL SAN JOAQUIN VALLEY THIS EVENING. THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS OF 50 MPH...VERY HEAVY RAIN AND HAIL. FREQUENT CLOUD TO GROUND LIGHTNING COULD CAUSE NEW FIRE STARTS. BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS...ESPECIALLY IF YOU ARE OUTDOORS LATER TODAY. SKYWARN SPOTTERS SHOULD SEND ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. YOU CAN ALSO KEEP UP US AT OUR TWITTER FEED...AT TWITTER.COM/NWSHANFORD. BSO WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:20 PM PDT | Special Weather Statement | HNX | 40 min | |
| Aug 18, 5:43 PM PDT | Special Weather Statement | HNX | 47 min | |
| Aug 19, 5:43 AM PDT | Special Weather Statement | HNX | Fresno | 47 min |
| Aug 19, 2:09 PM PDT | Severe Thunderstorm Warning | HNX | Kern | 51 min |
| Aug 19, 3:07 PM PDT | Special Weather Statement | HNX | Kern | 53 min |
| Aug 19, 3:30 PM PDT | Severe Thunderstorm Warning | HNX | Kern | 60 min |
| Aug 19, 3:44 PM PDT | Areal Flood Advisory | HNX | Kern, Tulare | 3 hr |
| Aug 19, 4:25 PM PDT | Severe Thunderstorm Warning | HNX | Kern | 50 min |
| Aug 19, 4:50 PM PDT | Special Weather Statement | HNX | 40 min |
Nearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.